MAUDE Adverse Event Report: BONESUPPORT AB CERAMENT BONE VOID FILLER

BONESUPPORT AB CERAMENT BONE VOID FILLER
Model Number A0210-08
Medical Device Problem Codes Off-Label Use (1494); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Wound Dehiscence (1154); Infiltration into Tissue (1931); Inflammation (1932); Post Operative Wound Infection (2446)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mlot0983 (a0210-08, cerament bone void filler), manufacturing date:10/20/2022, expiration date: 12/11/2025.Manufacturer batch investigation: review of batch records for mlot0983 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in 10/31/2022, (b)(4) devices of the total batch size of (b)(4) devices have been sold.The medical investigation of the complaint will be submitted in a follow-up report after recieving additional data from the responsible physician.
 
Event or Problem Description
Post-operatively the incision healed nicely then weeks later the incision opened and started draining liquid cerament.On second operation, all of the cerament within the cavity was liquid - not solid.Return to operating room to remove cerament and re-close the incision.Unnecessary anesthesia, cost of re-operation.Enterobacter cloacae complex infection due to open wound requiring infectious disease consult, iv followed by long term po antibiotics.Significant delay in patient's ability to return to activity.
 
Additional Manufacturer Narrative
Mlot0983 (a0210-08, cerament bone void filler), manufacturing date:10/20/2022, expiration date: 12/11/2025.Manufacturer batch investigation: review of batch records for mlot0983 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in 10/31/2022, (b)(4) devices of the total batch size of (b)(4) devices have been sold.The medical investigation of the complaint will be submitted in a follow-up report after receiving additional data from the responsible physician.This information was added on 19th june 2024: additional information was received from the surgeon 24th april 2024, thereafter a medical investigation was performed.Conclusion of the medical device: the information to this complaint is sufficient to draw some conclusions.The reported case is off label use since the age of the patient less than 9 years old."white drainage" is a well-known occurrence in calcium-based bone void fillers.The incident considered is an expected and foreseeable effect which was described in the risk assessment and in the instructions for use for cerament bone void filler.Usually, surgical revision is not necessary in the absence of signs of recurrent infection.However, in this case the wound was infected, and reoperation needed.We also received information that the wound healed.See attachment for complete medical investigation report.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Mlot0983 (a0210-08, cerament bone void filler), manufacturing date:10/20/2022, expiration date: 12/11/2025.Manufacturer batch investigation: review of batch records for mlot0983 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in 10/31/2022, (b)(4) devices of the total batch size of (b)(4) devices have been sold.The medical investigation of the complaint will be submitted in a follow-up report after recieving additional data from the responsible physician.This information was added on 19th june 2024: additional information was received from the suregon 24th april 2024, thereafter a medical investigation was performed.Conclusion of the medical device: the information to this complaint is sufficient to draw some conclusions.The reported case is off label use since the age of the patient less than 9 years old."white drainage" is a well-known occurrence in calcium-based bone void fillers.The incident considered is an expected and foreseeable effect which was described in the risk assessment and in the instructions for use for cerament bone void filler.Usually, surgical revision is not necessary in the absence of signs of recurrent infection.However, in this case the wound was infected, and reoperation needed.We also received information that the wound healed.See attachment for complete medical investigation report.This information was added on the 10th july 2024: investigations are still ongoing at bonesupport within capa-0166 as referred above.
 
Additional Manufacturer Narrative
The root-cause investigation concluded that deviations were made from ifu0007-12 for this case.The indication for cerament bvf (see ifu0007) is: cerament®|bone void filler is indicated to be injected, or placed, into bony voids or gaps in the skeletal system, i.E.Extremities, pelvis, and posterolateral spine (only during open surgery in spine).These defects may be the result of benign bone cysts and tumors (in adults and pediatric patients 9-years old and older), or osseous defects created as a result of either surgery or traumatic injury to the bone.In this case the product was used on a 7-year-old, hence the product has been used off-label.

Brand Name
CERAMENT BONE VOID FILLER
Common Device Name
CERAMENT BONE VOID FILLER
Manufacturer (Section D)
BONESUPPORT AB
scheelevägen 19
ideon science park
lund, 223 7 0 SW
SW  223 70 SWE
Manufacturer (Section G)
BONESUPPORT AB
scheelevägen 19
ideon science park
lund, 22370 SWE
SW   22370 SWE
Manufacturer Contact
fareda khalil
scheelevägen 19
ideon science park
lund, 22370- SWE
SW   22370 SWE
MDR Report Key19189458
Report Number3005304945-2024-00003
Device Sequence Number12852298
Product Code MQV
UDI-Device Identifier07350055430035
UDI-Public07350055430035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Model NumberA0210-08
Device Catalogue NumberA0210-08
Device Lot NumberMLOT0983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer03/29/2024
03/29/2024
03/29/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/20/2024
07/10/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age7 YR
Patient SexFemale
Patient Weight22 KG